Disopyramide and headache

Hi. Can anyone who is on disopyramide tell me if you have experienced headaches as a side effect? I have now been on it for a month and it is working better than anything I have been on before. I am now able to lie flat in bed which is so wonderful. I really hope the daily headaches are not due to diso as i do not want to come off it but i am taking paracetamol daily and don't want to do that either. The headaches have only been for the last 10 days so I am hoping if it were the diso, they would have started sooner??

9 Replies

  • Hello Vony

    I've been taking Diso for a year and can't detect any side effects at all. I can do anything, walk, work, cycle, lie on my left, just brill. Still can't eat a big meal without discomfort though. Like you, so far it's just been wonderful. I'm still waiting for the catch!!


  • ooops, sorry, big mistake, yes I have had terrible headaches, I forgot !! They started middle of last year, and my neck would go into spasm, all across my scalp went rigid, really quite bad. I went to my chiro a few times, each time he cured it and then within days I was back to square one. He then suggested I may have become sensitive to light (so I assume the Diso????).

    Since, then been wearing sunglasses or clip on shades on even slightly bright days and haven't had one headache since.

    Chiro said the muscles involved in squinting are powerful and cause headaches.


  • Thank you Koll...yes..my neck on the right side and up my face and over my head is sore and tingly but it could also be tension..i am hoping so anyway as the diso has really helped my stubborn arrythmias and given me hope! I am going to try sunglasses anyway to see if it helps as it is great that you got over the headaches and are doing so well:) thanks for the info. V.helpful:)

  • No headaches, but it has had certain side effects. Still, it's better for me than the other drugs I have tried.

  • Hi Vony am on Disopyramide but have not been affected with headaches. I took it for 12 years in the 90's/00,s and am now back on it again. Works well for me.


  • And of course, I can't be certain it's the Disopyramide that's making my sight more sensitive to light and it's not listed in the side-effects.

    But what is listed is this:

    Signs and symptoms of hypoglycemia (low blood sugar)


    Not sure what that means. Presumably Diso can lower your blood sugar which can cause a headache, I'm guessing !! That's how it's shown on the website I just looked at. Might be worth following up.


  • Strange and stranger! Since I have been on a high dose of flecanide I have had a painful and stiff neck on the left side. X rays are normal. I am having physiotherapy and we are treating it as wear and tear on c4 . I am also light sensitive and have to wear dark glasses. I know it is a different drug but I think they do the same thing. It may of course be a complete co incidence but so far the physiotherapy is not helping. X

  • Yes...the right side of my neck and shoulder is where is painful and I wonder is that causing thrle headache. This has all only started since commencing disopyramide. I hope it s unrelated for us all!!!

  • Hi, Vony!

    I have been on Diso for several months and have not had a problem with headaches. However, two things come to mind and I wonder if either of these could contribute to an increase in headaches. The first is that Diso has caused my vision to become significantly blurred. Maybe it's possible you are needing to squit more often to be able to read and see things at a distance? The other is that I do experience dry eyes, throat, and mouth on Diso. I have found that I have a constant need to drink more water. Might be a stretch, but I wonder if dehydration is a side-effect of Diso. From personal experience I know that when I am slightly dehydrated (I live in the desert Southwest here in the U.S.), I am more prone to headaches. Just a couple of random thoughts which may or may not be helpful to you. Hoping you feel better soon! - KeL

You may also like...